- Acute Deep Vein Thrombosis: Selecting the Right Patient for ThrombolysisJanuary 10, 2018 | January-February 2018, Volume 15, Issue 1
Dr. Moll discusses the ATTRACT Trial, which demonstrated that catheter-directed pharmacomechanical thrombolysis did not prevent the development of PTS in patients with acute proximal DVT, but increased the risk for major bleeding.
- Use of Direct Oral Anticoagulants in Patients on HemodialysisOctober 11, 2017 | November-December 2017, Volume 14, Issue 6
Dr. Moll reviews a study that looks at the use of direct oral anticoagulants, specifically apixaban, in patients on hemodyalisis.
- HERDOO2 Score: How Long to Treat With Anticoagulation?July 01, 2017 | July-August 2017, Volume 14, Issue 4
Dr. Moll and Dr. Houghton discuss, based on the HERDOO2 score, how long to treat a VTE patient with anticoagulation.
- Anticoagulation Failure in Venous Thromboembolism: Should We Test for JAK2 V617F or CALR Mutations?May 01, 2017 | May-June 2017, Volume 14, Issue 3
Dr. Moll and Dr. Reeves look at anticoagulation failures in venous thromboembolism and whether JAK2 V617F and CALR mutation screening should be required.
- Testosterone Therapy: Risk Factor for Venous Thromboembolism?March 01, 2017 | March-April 2017, Volume 14, Issue 2
Dr. Moll reviews testosterone therapy in patients diagnosed with VTE as a contributing VTE risk factor.
- Ask the Hematologist: May-June 2011May 01, 2011 | May-June 2011, Volume 8, Issue 3
A 48-year-old man taking warfarin long-term for recurrent venous thromboembolism asks during his annual follow-up clinic about switching to dabigatran. He has had fluctuating INRs requiring testing approximately every two weeks and states that he is tired of dealing with frequent dose adjustments and clinic visits. He has tried to stabilize his INR by taking a daily 100 mcg vitamin K tablet for the last three months and switching from generic warfarin to brand-name Coumadin®, with no beneficial effects. Would you switch him to dabigatran? What would be your management strategy if major bleeding were to occur while taking dabigatran?